Alert archive / Nevada / Flash Flood Warnings in 2023
Flash Flood Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Mar 15, 2023, 3:51 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2023, 3:51 PM PDT (22:51 UTC)
- Expired
- Mar 15, 2023, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 4:12 PM PDT | FLASH FLOOD | 1 Ssw Laughlin, NV | FLOODING ON THE CASINO FLOOR OF TROPICANA CASINO IN LAUGHLIN. |
| Mar 15, 4:19 PM PDT | FLASH FLOOD | 4 Nne Bullhead City, AZ | BULLHEAD CITY GOVERNMENT REPORTED SIGNIFICANT FLOODING ON HIGHWAY 95 AT 7TH STREET. AS OF 1751 ALL ROADS ARE OPEN. |
| Mar 15, 4:30 PM PDT | FLASH FLOOD | 1 Nne Bullhead City, AZ | EMERGENCY MANAGER REPORTS MULTIPLE SWIFT WATER RESCUES. |
| Mar 15, 5:00 PM PDT | FLASH FLOOD | 1 Sw Laughlin, NV | FLOODING IN LAUGHLIN ALONG BRUCE WOODBURY DRIVE. AS OF 1820 WATER HAS RECEDED BUT A LOT OF DEBRIS IS LEFT ON THE ROADWAY. |
| Mar 15, 5:00 PM PDT | FLASH FLOOD | 3 Wsw Laughlin, NV | FLOODING ALONG NEEDLES HIGHWAY AND BRUCE WOODBURY DRIVE IN LAUGHLIN. AS OF 1800 WATER HAD RECEDED AND LEFT A LOT OF DEBRIS ON THE ROADWAY. TIME OF FLOODING ESTIMATED BY RADAR. |
| Mar 15, 5:14 PM PDT | FLASH FLOOD | Laughlin, NV | WATER FLOWING OVER BRUCE WOODBURY HEADING TOWARD CASINO DRIVE IN LAUGHLIN. |
| Mar 15, 6:20 PM PDT | FLASH FLOOD | Laughlin, NV | FLOODED ROADWAYS IN LAUGHLIN NEAR CASINO DRIVE. |
| Mar 15, 7:10 PM PDT | FLASH FLOOD | Laughlin, NV | FLOODED PARKING LOT AND PARKING GARAGE OF EDGEWATER CASINO IN LAUGHLIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WGUS55 KVEF 152251
FFWVEF
AZC015-NVC003-160045-
/O.NEW.KVEF.FF.W.0006.230315T2251Z-230316T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
351 PM PDT Wed Mar 15 2023
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 545 PM MST /545 PM PDT/.
* At 351 PM MST /351 PM PDT/, Doppler radar indicated thunderstorms
producing heavy rain across Laughlin and Bullhead City. Flash
flooding is already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Katherine Landing and Big Bend Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3514 11467 3523 11456 3521 11451 3513 11448
3507 11455 3509 11466
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
895
WGUS75 KVEF 152345
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
445 PM PDT Wed Mar 15 2023
AZC015-NVC003-160045-
/O.CON.KVEF.FF.W.0006.000000T0000Z-230316T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
445 PM MST Wed Mar 15 2023 /445 PM PDT Wed Mar 15 2023/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST/545 PM
PDT/ THIS AFTERNOON FOR SOUTHWESTERN MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...
At 445 PM MST /445 PM PDT/, Doppler radar indicated another
thunderstorm moving into the Laughlin area. Flash flooding is
already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Katherine Landing and Big Bend Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3514 11467 3523 11456 3521 11451 3513 11448
3507 11455 3509 11466
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM753
WGUS55 KVEF 160035
FFWVEF
AZC015-NVC003-160215-
/O.EXT.KVEF.FF.W.0006.000000T0000Z-230316T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
535 PM PDT Wed Mar 15 2023
The National Weather Service in Las Vegas has extended the
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 715 PM MST /715 PM PDT/.
* At 535 PM MST /535 PM PDT/, Doppler radar indicated more rain
moving into the Laughlin Bullhead City area, where flash flooding
is already occurring.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Bullhead City, Laughlin, Katherine Landing and Big Bend Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3514 11467 3523 11456 3521 11451 3513 11448
3507 11455 3509 11466
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM471
WGUS75 KVEF 160223
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
723 PM PDT Wed Mar 15 2023
AZC015-NVC003-160233-
/O.EXP.KVEF.FF.W.0006.000000T0000Z-230316T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
723 PM MST Wed Mar 15 2023 /723 PM PDT Wed Mar 15 2023/
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN MOHAVE AND
SOUTHEASTERN CLARK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3514 11467 3523 11456 3521 11451 3513 11448
3507 11455 3509 11466
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 1:29 PM PDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 15, 1:29 PM PDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 129 PM PDT Wed Mar 15 2023 .SYNOPSIS...Storms are expected through early tonight becomes, with thunderstorms producing hail, gusty winds and heavy rain. Dry weather will follow the rest of the week but additional Pacific moisture will provide chances for unsettled weather late in the weekend. && .SHORT TERM...Through Thursday night. Any lingering showers and thunderstorms will diminish through the first part of the night as instability decreases. Scattered precipitation wont just shut off at sunset though like we sometimes see in convective situations as mid to upper level forcing will continue to hold together precipitation chances, mainly in Mohave County. Expecting precipitation to wind down slowly through the night, with highest rusk for impacts through about 11pm. Flooding and small hail will be the main concerns through the early overnight. By early Thursday morning, the shortwave will move east and weak anticyclonic flow will move in behind it. With it, drier mid level air is also expected. This all will bring precipitation to an end. Thursday will be a quiet weather day. Precipitation is not expected other than a very low chance for isolated showers in eastern Mohave County in the afternoon due to upslope flow and residual weak low level moisture. Temperatures will cool off about 5 degrees compared to today as cooler air filters in behind the exiting system, which will put most locations about 8-10 degrees below normal for this time of the year. Northerly breezes are expected tonight and Thursday morning before winds diminish Thursday afternoon with the slacking pressure gradient, however impacts will be limited as gusts of 25 to 35 MPH will be short lived. .LONG TERM...Friday through Tuesday. A more zonal pattern sets up as we head into the weekend. During this time, ensemble guidance depicts several subtle shortwaves passing through, with anomalous moisture (up to 150% of normal) in tow. This may be enough to produce light precipitation, mostly tied to upslope flow given the marginal forcing. The latest NBM give the area less than a 20% chance of precipitation Friday night as the first wave moves through. PoPs increase again Sunday afternoon, with the NBM giving Lincoln and Mohave Counties, as well as the Sierra and Spring Mountains, a 30-60% of precipitation. Snow levels for both these possible events are forecast to be between 5500-6500'. Other than the precipitation chances, the weekend looks rather pleasant with temperatures a few degrees below normal and light winds. Early next week, PoPs become more widespread as another potential atmospheric river looms in the Pacific. The exact timing, location, and trajectory of this AR is still uncertain, as the GEFS favors landfall in central/southern California while landfall in the Euro ensemble is along the US-Mexico border. Despite details being rather fuzzy, confidence is quite high in cool and wet conditions continuing through next week. The CPC 6-10 day outlook gives our CWA a 70+% probability of above-normal precipitation. It's the winter that just won't quit. && .AVIATION...For Harry Reid...Scattered showers and isolated thunderstorms will develop this afternoon, with the greatest chances over the mountains. The best chances for storms near the terminal should be between 00Z and 04Z, and any storm could drop ceilings to 3000 to 4000 feet and bring erratic, gusty winds and small hail. South to southwest winds are expected through the day, occasionally gusting as high as 25 knots, before shifting to the northwest tonight. Northerly winds gusting 15 to 20 knots are expected Thursday, especially in the morning, with quiet weather likely on Friday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and isolated thunderstorms are expected this afternoon and evening, primarily southeast of a line from Rachel to Independence to Barstow. The main threats with thunderstorms will be erratic, gusty winds, small hail, and low ceilings with terrain obscuration. Dry weather and breezy northerly winds are expected Thursday, with the strongest gusts of around 30 knots in the Colorado River Valley. Quieter weather is expected Friday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Woods AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Mar 15, 11:38 AM PDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1138 AM PDT WED MAR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY SNOW 5 NW MT. CHARLESTON 36.32N 115.70W
03/14/2023 E17.0 INCH CLARK NV MESONET
SNOWFALL WAS ESTIMATED BY THE BRISTLECONE
TRAIL SNOTEL. SNOW BEGAN 3/14 0700 AND ENDED
3/15 0700.
0926 AM FLASH FLOOD 2 ESE RED ROCK CANYON 36.13N 115.43W
03/15/2023 CLARK NV DEPT OF HIGHWAYS
FLOODING CLOSED BOTH DIRECTIONS OF HIGHWAY
159.
0500 PM HEAVY SNOW ASPENDELL 37.24N 118.60W
03/14/2023 M12.0 INCH INYO CA TRAINED SPOTTER
SNOW BEGAN 3/14 0800 AND ENDED 3/15 0200.
1014 AM FLOOD 1 NE COLORADO CITY 37.00N 112.98W
03/15/2023 MOHAVE AZ LAW ENFORCEMENT
HILDALE STREET, CENTRAL STREET, AND ACADEMY
AVENUE WERE CLOSED DUE TO RISES ON SHORT
CREEK.
&&
MORGANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:28 AM PDT | Flood Watch | VEF | Clark, Lincoln | 40 hr |
| Mar 15, 4:48 AM PDT | Areal Flood Warning | VEF | Lincoln | 60 hr |
| Mar 15, 3:35 PM PDT | Areal Flood Advisory | VEF | Clark | 16 min |
| Mar 15, 4:16 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Mar 15, 8:25 AM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Mar 15, 9:32 AM PDT | Areal Flood Warning | VEF | Mohave | 16 hr |
| Mar 15, 11:13 AM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Mar 15, 1:22 PM PDT | Areal Flood Warning | VEF | Mohave | 22 hr |
| Mar 15, 3:38 PM PDT | Flash Flood Warning | VEF | Mohave | 4 hr |
| Mar 15, 4:14 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Mar 15, 4:51 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
Nearby
Flash Flood Warnings in Nevada, 2023Flash Flood Warnings in Arizona, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.